MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5081-153
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that in the early morning, the physician used this product in an emergency intracranial artery thrombectomy.After the nurse opened the package, vented and hydrated normally, it was pushed in the rebar-18 microcatheter (b706717).During the pushing process of the stent, the stent encountered great resistance when entering the connection between the y valve and the microcatheter.After the stent was retrieved into the pipeline, it was re-delivered to the 18 microcatheter, but several attempts failed.The assistant took out the stent and rehydrated it, and found that the removed stent was kinked.Due to the tight surgical time, the product was replaced for use and no adverse effects were caused to the patient.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient complications have been reported as a result of this event.Additional information received reported the stent was re-entered into the 18 micro-catheter, but it was difficult to push the stent and there was great resistance.The stent was subsequently removed and re-entered, but the stent could not be pushed forward.The resistance was in the catheter hub.Continuous saline flush was administered and maintained as indicated in the instructions for use (ifu).There were no issues that resulted in the damage that was found.
 
Additional Manufacturer Narrative

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22343065
Report Number2029214-2025-01473
Device Sequence Number8573671
Product Code KRA
UDI-Device Identifier00847536026834
UDI-Public00847536026834
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5081-153
Device Catalogue Number105-5081-153
Device Lot NumberB706717
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexUnknown
Patient Weight61 KG